Alert archive / North Dakota / Special Weather Statements in 2014
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 8, 2014, 2:08 PM CDT for Mercer County, North Dakota. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 8, 2014, 2:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Bismarck, ND
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 95 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WWUS83 KBIS 081908
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT SUN JUN 8 2014
NDZ019-081930-
MERCER ND-
208 PM CDT SUN JUN 8 2014
...THUNDERSTORMS ACROSS MERCER COUNTY...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEN BAY RECREATION AREA
TO GOLDEN VALLEY...AND MOVING SOUTHEAST AT 15 MPH.
BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING IS EXPECTED WITH THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BEULAH...
ZAP...
HAZEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4716 10215 4729 10214 4753 10163 4754 10157
4749 10143 4746 10144 4735 10136 4723 10161
4724 10176 4716 10177 4708 10192
TIME...MOT...LOC 1907Z 297DEG 10KT 4745 10159 4722 10206
$$
AYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 8, 1:17 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 8, 1:17 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 117 PM CDT SUN JUN 8 2014 .UPDATE... ISSUED AT 116 PM CDT SUN JUN 8 2014 AS OF 18 UTC...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAS FORMED ALONG A WEAK SURFACE TROUGH FROM RUGBY THROUGH KILLDEER AND MANNING. FOLLOWING THE 17 UTC RAP/HRRR WHICH HAVE A GOOD HANDLE ON THE CONVECTION...SHOWERS AND THUNDERSTORMS ALONG WITH THE BOUNDARY WILL CONTINUE TO PROPAGATE EAST-SOUTHEAST THROUGH THE AFTERNOON. OVERALL INSTABILITY IS WEAK...AND SEVERE WEATHER IS NOT EXPECTED. ONE THING TO KEEP AN EYE ON WILL BE LANDSPOUT POTENTIAL ALONG THE BOUNDARY WHERE THE NON-SUPERCELL TORNADO PARAMETER IS LOCALLY ELEVATED. UPDATE ISSUED AT 858 AM CDT SUN JUN 8 2014 NO SIGNIFICANT CHANGES WITH THIS UPDATE...OTHER THAN TO BLEND TO THE 11-12 UTC RAP/HRRR SIMULATED REFLECTIVITY FOR THE REMAINDER OF THE DAY. FOLLOWING THE PATTERN OF THE LATEST ITERATIONS...REMOVED POPS FOR THE MORNING AND AFTERNOON ACROSS THE NORTHWEST. REMAINDER OF FORECAST UNCHANGED. UPDATE ISSUED AT 550 AM CDT SUN JUN 8 2014 MAIN CHANGE FOR THIS UPDATE WAS TO TRANSITION FROM POP WORDING THIS MORNING TO COVERAGE. SCATTERED SHOWERS CONTINUE FROM NEAR WILLISTON TO NORTH OF BELCOURT. THE PRECIPITATION IS EXPECTED TO MOVE SOUTH TODAY AS AN UPPER WAVE ACROSS SOUTHERN CANADA DRIVES A WEAK FRONTAL BOUNDARY ACROSS THE REGION. INSTABILITY INCREASES BY AFTERNOON...SO WILL TRANSITION TO A CHANCE OF SHOWERS AND THUNDERSTORMS AROUND 18Z. THE REMAINDER OF THE FORECAST APPEARS ON TRACK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT SUN JUN 8 2014 NON-SEVERE THUNDERSTORM CHANCES WILL HIGHLIGHT THE SHORT TERM TODAY AND TONIGHT. CURRENTLY...LOW PRESSURE WAS CENTERED OVER SOUTHERN SASKATCHEWAN/MANITOBA WITH A COLD FRONT EXTENDING SOUTHWARD INTO NORTHWESTERN NORTH DAKOTA...AND SOUTHWESTWARD INTO EASTERN MONTANA. AN UPPER LEVEL SHORTWAVE WAS MOVING EASTWARD AND CENTERED ALONG THE CANADIAN BORDER. SCATTERED TO ISOLATED SHOWERS CONTINUED TO MOVE EAST ACROSS NORTHEASTERN MONTANA...SOUTHERN SASKATCHEWAN/MANITOBA...AND ACROSS NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. LIGHT PRECIPITATION AMOUNTS WERE NOTED AT CROSBY AND TIOGA. TODAY THIS FRONTAL BOUNDARY IS FORECAST TO MOVE SOUTHEASTWARD SLOWLY...AND BY NOON IT IS FORECAST TO EXTEND FROM NEAR PEMBINA TO DEVILS LAKE TO NEAR GARRISON TO HETTINGER. THE FRONT THEN BEGINS TO DISSIPATE SOMEWHAT DURING THE EVENING. AT UPPER LEVELS...ANOTHER SHORTWAVE APPROACHES THE STATE FROM SASKATCHEWAN THIS AFTERNOON...AND A SHORTWAVE ALSO APPROACHES THE STATE FROM THE SOUTHWEST (WYOMING). THE SURFACE CONVERGENCE ALONG THE SURFACE FRONTAL BOUNDARY COMBINED WITH THE UPPER LEVEL ENERGY IMPULSES ASSOCIATED WITH THE SHORTWAVES WILL PROVIDE PLENTY OF INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY. CAPE VALUES APPROACHING 600 J/KG AND LIMITED BULK SHEAR SHOULD RESULT IN NON-SEVERE THUNDERSTORMS. TONIGHT THE SHORTWAVES MOVE INTO THE EASTERN DAKOTAS...AND CHANCES OF SHOWERS AND THUNDERSTORMS BEGIN DECREASING FROM WEST TO EAST. REGARDING TEMPERATURES...LOOKING AT HIGHS TODAY 65 TO 70 WITH LOWS TONIGHT IN THE 40S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 328 AM CDT SUN JUN 8 2014 THE MAIN CONCERN IN THE LONG TERM PERIOD REMAINS PERIODIC CHANCES FOR THUNDERSTORMS. THE START OF THE LONG TERM PERIOD WILL FEATURE A RELATIVELY ZONAL FLOW ACROSS NORTH DAKOTA WITH A H5 WAVE DEPARTING THE EASTERN PART OF THE STATE MONDAY MORNING. THIS SHOULD KEEP THE DAY MAINLY DRY...HOWEVER A WAVE MOVING ACROSS SOUTHERN CANADA WILL HELP PUSH A WEAK FRONTAL BOUNDARY ACROSS THE STATE MONDAY NIGHT. WILL COVER THE FRONTS PASSAGE WITH SMALL POPS...MAINLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE FRONTAL BOUNDARY REMAINS IN THE REGION TUESDAY...HOWEVER WITH UPPER LEVEL SUPPORT LACKING THE MEDIUM RANGE MODELS ONLY SUGGEST SMALL POPS FOR TUESDAY. THE BETTER CHANCES ARRIVE TUESDAY NIGHT INTO WEDNESDAY AS AN UPPER WAVE AND ASSOCIATED SURFACE LOW MOVE ACROSS THE NORTHERN PLAINS. THERE IS GOOD MODEL AGREEMENT IN THIS GENERAL SCENARIO...SO HAVE CONTINUED WITH LIKELY POPS LATE TUESDAY NIGHT INTO WEDNESDAY. THE WAVE PASSES WEDNESDAY NIGHT...WITH THE THUNDERSTORM CHANCES ENDING FROM WEST TO EAST. SURFACE HIGH PRESSURE BUILDS INTO THE DAKOTAS ON THURSDAY WHICH SHOULD KEEP IT MAINLY DRY. THE SURFACE HIGH MOVES INTO MINNESOTA AND IOWA THURSDAY NIGHT AS A SURFACE LOW BEGINS TO GATHER IN EASTERN PARTS OF WYOMING AND MONTANA. THIS COULD BRING A FEW SHOWERS / THUNDERSTORMS AS THE H85 LIFTS INTO THE AREA. THE SURFACE LOW MOVES ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY...BRINGING MORE THUNDERSTORM CHANCES TO WESTERN AND CENTRAL NORTH DAKOTA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 117 PM CDT SUN JUN 8 2014 SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. TEMPO GROUPS HAVE BEEN ADDED TO KBIS AND KJMS FOR TSRA...WITH VCTS AT KDIK AND KMOT WHERE THUNDERSTORM CHANCES ARE LOWER. OVERALL...VFR CONDITIONS ARE EXPECTED...WITH IFR/MVFR VISIBILITIES POSSIBLE IN THE STRONGER THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JV LONG TERM...CK AVIATION...AYD
Hazardous weather outlook, Jun 8, 12:59 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1259 PM CDT SUN JUN 8 2014 NDZ004-012-091800- BOTTINEAU-MCHENRY- 1259 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR TOWNER AND WESTHOPE. SCATTERED THUNDERSTORMS ARE FORECAST TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011-013-017>023-025-031>037-040>048-050-051-091800- RENVILLE-ROLETTE-WARD-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1259 PM CDT SUN JUN 8 2014 /1159 AM MDT SUN JUN 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY INTO THE EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-091800- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL- 1259 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Special weather statement, Jun 8, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT SUN JUN 8 2014
NDZ019-081930-
MERCER ND-
208 PM CDT SUN JUN 8 2014
...THUNDERSTORMS ACROSS MERCER COUNTY...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEN BAY RECREATION AREA
TO GOLDEN VALLEY...AND MOVING SOUTHEAST AT 15 MPH.
BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING IS EXPECTED WITH THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BEULAH...
ZAP...
HAZEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4716 10215 4729 10214 4753 10163 4754 10157
4749 10143 4746 10144 4735 10136 4723 10161
4724 10176 4716 10177 4708 10192
TIME...MOT...LOC 1907Z 297DEG 10KT 4745 10159 4722 10206
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:41 PM CDT | Special Weather Statement | BIS | Burleigh, Hettinger, Morton, Oliver | 34 min |
| Jun 8, 4:18 PM CDT | Special Weather Statement | BIS | Burleigh, Hettinger, Morton, Oliver | 57 min |
| Jun 8, 5:10 PM CDT | Special Weather Statement | BIS | Burleigh, Grant, Hettinger, Kidder, Morton, Oliver | 50 min |
| Jun 8, 6:03 PM CDT | Special Weather Statement | BIS | Burleigh, Grant, Kidder, Morton | 27 min |
| Jun 8, 6:27 PM CDT | Special Weather Statement | BIS | Burleigh, Grant, Kidder | 33 min |
Nearby
Special Weather Statements in North Dakota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.